Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2020, 6:02 PM EDT for Putnam County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2020, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 8, 2020, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WWUS82 KFFC 082202
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT Sat Aug 8 2020
GAZ049-059-060-082245-
Morgan GA-Putnam GA-Jasper GA-
602 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM AND NORTHEASTERN JASPER COUNTIES UNTIL 645 PM
EDT...
At 602 PM EDT...a strong thunderstorm was near Shady Dale, moving
east at 5 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Madison, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Farrar, Godfrey, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8365 3350 8365 3359 8350 3345 8337
3325 8338
TIME...MOT...LOC 2202Z 260DEG 6KT 3343 8355
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 2:48 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 248 PM EDT Sat Aug 8 2020 .SHORT TERM /Tonight through Sunday Night/... Weak boundary remains situated across central portions of the state this afternoon. The best moisture/instability is along and south of the weak front, with a (very) slightly drier airmass north of the boundary this afternoon. Surface instability is fairly impressive this afternoon and storms should continue to fire along old outflows/mesoscale boundaries. For the last several nights, convection has lingered to around midnight, so will leave in at least isolated pops in through midnight/1AM. Already had some stronger storms develop with decent cores. Storm mode should be mostly pulse and the primary hazards would be strong gusty winds and frequent lightning strikes. A few isolated severe thunderstorms are not out of the question, with damaging wind gusts being the primary severe hazard. BL flow remains at 10kt or below, so storms will also be slow movers and capable of locally heavy rainfall, especially with PWATS of 2"+. The hi-res models are progging a bit more convective coverage across the CWA tomorrow afternoon, with moisture slightly increasing. Heat Index/Apparent T values are currently below criteria for the remainder of this afternoon and Sunday afternoon, but values between 100 and 105 will possible mainly along and south of Athens to Columbus. Temps are running 5 to 7 degrees above normal. NListemaa && .LONG TERM /Monday through Saturday/... The main characteristic for the extended portion of the forecast will be a fairly messy synoptic setup where we wedged are between an area of high pressure to the west and to the east. This will result in some days of weak troughing and other days of very weak flow on the edge of high pressure. Even though the flow overall will be pretty week, perturbations moving through the flow in addition to an overall increase in moisture through the period will still lead to increased rain chances through the extended. Chances for showers and thunderstorms are expected to increase as we progress each day with several afternoons of area-wide likely pops from Wednesday onward. Showers and thunderstorms should be mostly diurnal in nature with the highest coverage during the afternoon and evenings, but some showers and storms may linger into the overnight hours as well. As with most summer days, a few strong to isolated severe storms will also be possible. In addition to increasing chances for rain, temperatures will be on the increase as well. High temperatures on Monday through Wednesday are expected to be about 4 to 7 degrees above average with 80s in the mountains, mid 90s across the metro, and mid to upper 90s across central Georgia. Temperatures should be just a few degrees cooler for the second half of the week as chances for rain and cloud cover increase, although highs in the 90s are still expected. The mix of warm temps with increased moisture across the area may lead to issues with heat indices near heat advisory criteria. As the forecast stands now, heat indices near 100 to 105 degrees will be possible across central Georgia through the first half of the week. We will continue to carefully monitor these areas for the need for any heat advisories over the coming days. Overnight temperatures are expected to be in the 60s and 70s, remaining just a few degrees above average. Reaves && .AVIATION... 18Z Update... Winds will remain the forecast problem. Speeds are very light and are typically averaging 3-4kt. Models do seem to want to favor the west side today, so at ATL have indicated a direction. Elsewhere, winds may be more VRB. Wind speeds again tomorrow will be 3-4kt and even more variable in nature. Pops pretty low the next two days...so have only included a VC. //ATL Confidence...18Z Update... Med confidence winds through the period. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 71 93 / 30 30 20 40 Atlanta 73 93 73 91 / 20 30 20 40 Blairsville 64 86 65 85 / 20 20 20 40 Cartersville 71 94 71 91 / 20 20 20 40 Columbus 74 96 74 97 / 20 30 20 40 Gainesville 70 92 71 91 / 30 20 20 40 Macon 72 95 73 95 / 30 40 30 40 Rome 70 94 71 92 / 20 20 20 40 Peachtree City 71 93 72 92 / 20 30 20 40 Vidalia 74 95 75 94 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Reaves AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 2:42 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 242 PM EDT Sat Aug 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 242 PM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across central and portions of north Georgia this afternoon and evening. A few storms will be strong to possibly severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected for much of central Georgia this afternoon. Those outside for prolonged periods should make sure to take precautions from the heat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms can be expected Sunday with scattered to numerous thunderstorms Monday through Friday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected over central and portions of north Georgia well into the week. Those outside for prolonged periods should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 8, 4:23 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT AUG 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 SW VIDALIA 32.20N 82.42W
08/08/2020 TOOMBS GA 911 CALL CENTER
A POWER LINE WAS DOWNED ON CHURCH STREET.
&&
EVENT NUMBER FFC2001074
RWILLISSpecial weather statement, Aug 8, 4:42 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Aug 8 2020
GAZ097-109>112-082130-
Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Dodge GA-
442 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL
530 PM EDT...
At 441 PM EDT...strong thunderstorms extended from near Little
Ocmulgee State Park to near Towns, Workmore and China Hill, moving
east at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Scotland,
Jacksonville, Towns, Horse Creek WMA, Spring Hill, Landsburg, Jay
Bird Springs, Temperance, China Hill, Achord, Little Ocmulgee State
Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3182 8311 3181 8313 3182 8313 3184 8317
3187 8318 3193 8309 3219 8299 3229 8270
3196 8254 3196 8257 3193 8261 3192 8268
3190 8269 3185 8279 3184 8278 3182 8284
3178 8287 3179 8297 3178 8301
TIME...MOT...LOC 2041Z 255DEG 10KT 3215 8288 3196 8281 3187 8294 3184
8312
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 8, 4:44 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Sat Aug 8 2020
GAZ096-097-107>110-082130-
Telfair GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
444 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...NORTHEASTERN
WILCOX...WESTERN LAURENS...SOUTHEASTERN BLECKLEY...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 444 PM EDT...strong thunderstorms extended from Yonkers to near
Dubois,r Eastman andr Abbeville, moving east at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eastman, Abbeville, Chester, Rhine, Union, Dubois, Gresston,
Plainfield, Empire, Yonkers, Cedar Creek, Roddy, Rowland, Ocmulgee
Banks, Five Points and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8309 3237 8306 3220 8306 3217 8311
3193 8307 3197 8340 3215 8340 3228 8337
3244 8325
TIME...MOT...LOC 2044Z 273DEG 10KT 3238 8323 3228 8330 3218 8324 3204
8330
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 8, 4:56 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Aug 8 2020
GAZ062-075-076-082130-
Jefferson GA-Glascock GA-Warren GA-
456 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHEASTERN GLASCOCK
AND SOUTHEASTERN WARREN COUNTIES UNTIL 530 PM EDT...
At 455 PM EDT...strong thunderstorms extended from near Bastonville
to near Keysville and Moxley. These storms were nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Matthews, Moxley, Reese, Stellaville
and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3294 8227 3289 8229
3290 8241 3301 8250 3321 8248 3337 8263
3337 8255 3335 8255 3336 8254 3334 8251
3333 8242 3331 8240 3331 8236 3326 8225
3323 8223
TIME...MOT...LOC 2055Z 092DEG 3KT 3333 8247 3322 8226 3294 8233
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Aug 8, 5:06 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sat Aug 8 2020
GAZ059>061-072>074-082145-
Washington GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
506 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...SOUTHERN
PUTNAM...BALDWIN...SOUTHWESTERN HANCOCK...NORTHEASTERN JONES AND
SOUTHEASTERN JASPER COUNTIES UNTIL 545 PM EDT...
At 505 PM EDT...strong thunderstorms extended from near Hillsboro to
Resseaus Crossroads, Plant Harlee Branch and Underwood, moving east
at 15 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Eatonton, Deepstep, Midway-Hardwick, Meriwether,
Ethridge, Devereux, Beulah, Underwood, Allenwood, Linton, Resseaus
Crossroads, Oconee Springs Park, Pancras, Warfield, Scottsboro,
Rockville, Plant Harlee Branch, Hillsboro and Hardwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3301 8288 3297 8312 3300 8312 3301 8315
3300 8315 3299 8318 3297 8316 3298 8320
3297 8323 3311 8341 3314 8362 3318 8375
3335 8340 3336 8318 3321 8295
TIME...MOT...LOC 2105Z 268DEG 14KT 3320 8360 3321 8345 3319 8328 3309
8314
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 8, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT Sat Aug 8 2020
GAZ049-059-060-082245-
Morgan GA-Putnam GA-Jasper GA-
602 PM EDT Sat Aug 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM AND NORTHEASTERN JASPER COUNTIES UNTIL 645 PM
EDT...
At 602 PM EDT...a strong thunderstorm was near Shady Dale, moving
east at 5 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Madison, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Farrar, Godfrey, Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8365 3350 8365 3359 8350 3345 8337
3325 8338
TIME...MOT...LOC 2202Z 260DEG 6KT 3343 8355
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:03 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 8, 1:44 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery | 31 min |
| Aug 8, 1:48 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 27 min |
| Aug 8, 2:12 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Montgomery, Toombs, Treutlen | 48 min |
| Aug 8, 2:15 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Taylor and 1 more | 45 min |
| Aug 8, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 47 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | FFC | White | 60 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Montgomery, Wheeler | 50 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Macon | 49 min |
| Aug 8, 3:06 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 39 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 8, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 28 min |
| Aug 8, 3:20 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 40 min |
| Aug 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 45 min |
| Aug 8, 3:34 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 41 min |
| Aug 8, 3:36 PM EDT | Special Weather Statement | FFC | Bleckley | 39 min |
| Aug 8, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Aug 8, 3:55 PM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Aug 8, 3:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Aug 8, 4:04 PM EDT | Special Weather Statement | FFC | Telfair | 41 min |
| Aug 8, 4:08 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Aug 8, 4:11 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 49 min |
| Aug 8, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 39 min |
| Aug 8, 4:42 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 48 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Dodge | 46 min |
| Aug 8, 4:56 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| Aug 8, 5:06 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 39 min |
| Aug 8, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 48 min |
| Aug 8, 6:39 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro | 51 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.